Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS Lincoln, IL

June 24, 2013Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 24, 2013, 3:40 PM CDT for Fulton County, Knox County, Illinois. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 3:40 PM CDT (20:40 UTC)
Expired
Jun 24, 2013, 4:45 PM CDT
In force
65 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, IL, Knox County, IL

The radar

The Quad Cities radar (KDVN), 85 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 3:57 PM CDTTSTM WND DMGAbingdon, ILLARGE TREE LIMB BLOWN DOWN.
Jun 24, 4:00 PM CDTTSTM WND DMGGalesburg, ILPOWER LINES DOWN.
Jun 24, 4:02 PM CDTTSTM WND GST 563 Ne Galesburg, ILI-74 AT RAILROAD TRACKS SOUTH OF US-34 EXIT.
Jun 24, 4:14 PM CDTTSTM WND GST 501 W Middle Grove, ILESTIMATED 50 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 12:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

099 
WUUS53 KILX 242040
SVRILX
ILC057-095-242145-
/O.NEW.KILX.SV.W.0073.130624T2040Z-130624T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 445 PM CDT

* AT 339 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEW WINDSOR TO ROSEVILLE...AND MOVING EAST AT 60
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  GALESBURG...RIO...ABINGDON...AVON...WATAGA...ONEIDA...KNOXVILLE...
  ALTONA...GILSON...LONDON MILLS...VICTORIA...FAIRVIEW...MAQUON...
  WILLIAMSFIELD...FARMINGTON...YATES CITY...GALESBURG AIRPORT...
  HENDERSON...EAST GALESBURG AND ST. AUGUSTINE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4115 8999 4060 8999 4051 9045 4115 9045
TIME...MOT...LOC 2041Z 260DEG 52KT 4121 9043 4070 9069

HAIL...0.75IN
WIND...60MPH

$$

SHIMON
3 follow-up statements
999 
WWUS53 KILX 242059
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT MON JUN 24 2013

ILC057-095-242145-
/O.CON.KILX.SV.W.0073.000000T0000Z-130624T2145Z/
FULTON IL-KNOX IL-
359 PM CDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX AND
NORTHERN FULTON COUNTIES UNTIL 445 PM CDT...

AT 357 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ALTONA TO AVON...AND MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GILSON...LONDON MILLS...VICTORIA...MAQUON...FAIRVIEW...
WILLIAMSFIELD...YATES CITY...FARMINGTON...ELLISVILLE...SNAKE DEN
HOLLOW...DAHINDA...FIATT...MIDDLE GROVE AND NORRIS.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 34 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4115 8999 4060 8999 4051 9045 4115 9045
TIME...MOT...LOC 2100Z 260DEG 52KT 4116 9013 4066 9037

HAIL...0.75IN
WIND...60MPH

$$

SHIMON
236 
WWUS53 KILX 242121
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
421 PM CDT MON JUN 24 2013

ILC057-095-242145-
/O.CON.KILX.SV.W.0073.000000T0000Z-130624T2145Z/
FULTON IL-KNOX IL-
421 PM CDT MON JUN 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX AND
NORTHERN FULTON COUNTIES UNTIL 445 PM CDT...

AT 420 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILLIAMSFIELD TO 7 MILES NORTHEAST OF NEW
PHILADELPHIA...AND MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSFIELD...FAIRVIEW...YATES CITY...FARMINGTON...MIDDLE GROVE...
FIATT AND NORRIS.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 50 AND 67.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4069 9044 4115 9020 4115 8999 4060 8999
      4051 9045
TIME...MOT...LOC 2122Z 260DEG 49KT 4095 9004 4054 9032

HAIL...0.75IN
WIND...60MPH

$$

SHIMON
958 
WWUS53 KILX 242141
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT MON JUN 24 2013

ILC057-095-242151-
/O.EXP.KILX.SV.W.0073.000000T0000Z-130624T2145Z/
FULTON IL-KNOX IL-
441 PM CDT MON JUN 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR KNOX AND NORTHERN FULTON
COUNTIES WILL EXPIRE AT 445 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 4069 9044 4115 9020 4115 8999 4060 8999
      4051 9045
TIME...MOT...LOC 2141Z 260DEG 49KT 4099 8970 4058 8998

$$

SHIMON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:12 PM CDT, 28 minutes earlier.

Area forecast discussion, Jun 24, 3:12 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT MON JUN 24 2013

.DISCUSSION...
ISSUED 300 PM CDT MON JUN 24 2013

THE SHORT TERM THROUGH WEDNESDAY WILL BE DOMINATED BY PERIODIC
BOUTS OF SEVERE STORMS AND FLASH FLOODING...ALONG WITH HIGH HEAT
AND HUMIDITY. A COLD FRONT SHOULD PUSH ACROSS ILLINOIS LATE IN
THE WEEK PROVIDING SOME RELIEF FROM THE HEAT AND HUMIDITY AND
DAILY THUNDERSTORMS. MUCH MORE COMFORTABLE CONDITIONS SHOULD
DEVELOP NEXT WEEKEND.

BASED ON THE 3-5" OF RAIN FROM PEORIA AND NORTH...WE DECIDED TO
INCLUDE OUR NORTHERN 5 COUNTIES IN A FLASH FLOOD WATCH THROUGH
TONIGHT DUE TO THE HEAVY RAIN POTENTIAL AGAIN.

SHORT TERM...TONIGHT THROUGH WEDNESDAY.

INITIAL SEVERE STORM WATCH IS IN EFFECT UNTIL 7 PM FOR OUR WESTERN
COUNTIES BUT ANOTHER WATCH FOR AREAS NORTHEAST OF THAT WATCH MAY
BE COMING SOON. BASED ON RADAR ANALYSIS...THE SOUTHERN END OF THE
LINE OF STORMS IN N MO AND E IOWA APPEARS TO BE ERODING EARLY ON.
WE COULD SEE ADDITIONAL DEVELOPMENT ON THE SOUTHERN FLANK AIDED BY
INCREASING MID-LEVEL FLOW AND MOISTURE CONVERGENCE. IF NOT...THE
SOUTHERN COUNTIES IN THE WATCH WILL NOT BE AFFECTED AS MUCH WITH
THIS ROUND OF STORMS. CORFIDI VECTORS ARE SHOWING THE LINE SHOULD
MAINTAIN ITS MOTION TO THE EAST-NORTHEAST AS IT MOVES ACROSS
IL...WHICH WILL MAKE IT MU-CAPE VALUES ARE CLIMBING TO NEAR 3000
J/KG AS SUNSHINE AHEAD OF THE LINE HAS HELPED BOOST SURFACE
TEMPERATURES INTO THE UPPER 80S WITH SURFACE DEWPOINTS IN THE
LOWER 70S. SURFACE BASED CONVECTION WILL AID IN DOWNBURST WINDS
BEING ABLE TO REACH THE GROUND. SPC MESO-ANALYSIS SHOWS DOWNBURST
CAPE VALUES AROUND 1100 J/KG...WHICH ALSO POINTS TOWARD EFFICIENT
MOMENTUM TRANSFER TO THE SURFACE AND DAMAGING WINDS. WITH VGP
ABOVE 0.2 ACROSS OUR NORTHERN COUNTIES...WE COULD SEE SOME
ROTATING EMBEDDED SUPERCELLS WITH A TORNADO POSSIBLE.

THE LINE OF STORMS SHOULD REACH OUR WESTERN COUNTIES AROUND 4
PM...AND PROGRESS EASTWARD TO NEAR BMI BY 6 PM AND INTO INDIANA BY
8-9 PM.

STRATIFORM RAIN BEHIND THE LINE MAY LINGER FOR A FEW HOURS.
SATELLITE IMAGES SHOW A WEAK SHORTWAVE IN THE WAKE OF THIS
COMPLEX...SO A FEW ADDITIONAL THUNDERSTORMS MAY AFFECT OUR NW
COUNTIES THROUGH MORNING. THEREFORE WE KEPT CHANCE POPS IN THE NW
AFTER MIDNIGHT.

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON
TUESDAY...MAINLY NORTH OF I-72/74-DANVILLE. WE ORIGINALLY HAD
EXPECTED SOME UPPER LEVEL RIDGING TO PROVIDE A BREAK IN THE
STORMS...AND WE STILL MAY SEE DRY CONDITIONS FOR MUCH OF THE DAY.
HOWEVER...SPC HAS EXPANDED THE DAY 2 SLIGHT RISK FARTHER SOUTH TO
INCLUDE A LARGE PORTION OF OUR FORECAST AREA...SO WE DECIDED TO
ACKNOWLEDGE THE SEVERE POTENTIAL WITH SLIGHTLY HIGHER POPS. WE
WILL HAVE A BETTER CHANCE OF BEING CAPPED TUES AS THE MID LEVELS
WARM. HOWEVER...ISOLATED AREAS THAT DO BREAK THE CAP WILL HAVE A
GREAT DEAL OF ML-CAPE FOR VIGOROUS UPDRAFTS. WE STILL MAINLY HAVE
SLIGHT CHANCE POPS EXCEPT FOR NORTH OF I-74 WHERE WE WENT WITH
CHANCE POPS.

WEDNESDAY SHOULD SEE INCREASING BETTER DESTABILIZATION OF THE
LOWER TROP AS THE UPPER RIDGE BEGINS TO BREAK DOWN IN RESPONSE TO
A PROGRESSIVE TROUGH FROM CANADA. SURFACE HEAT AND HUMIDITY WILL
REMAIN HIGH...BUT SUNSHINE MAY BE A BIT MORE LIMITED IF CONVECTION
DEVELOPS EARLIER IN THE AFTERNOON.

TUES AND WED WILL HAVE POTENTIAL FOR HEAT INDEX READINGS AROUND
100 IN MANY AREAS BASED ON THE AMOUNT OF SUNSHINE AND WHERE THE
CIRRUS SHIELD DEVELOPS AHEAD OF CONVECTION. STILL...VERY
UNCOMFORTABLE CONDITIONS.

LONG TERM...THURSDAY THROUGH MONDAY.

THE MODELS ALL SHOW A COLD FRONTAL PASSAGE AT SOME POINT BEGINNING
LATE WED NIGHT OR THURSDAY...BUT THE ARRIVAL OF COLDER AIR DELAYED
UNTIL FRIDAY INTO FRIDAY NIGHT AS A SECONDARY PUSH OF CANADIAN AIR
OCCURS. WE MAY SEE A FEW SHOWERS OR STORMS IN THE EAST THURSDAY AS
THE COLD FRONT DEPARTS...WITH A BREAK IN THE RAIN LATER THURS AND
THURS NIGHT. AS A REINFORCING SHORTWAVE IN THE 500 MB TROUGH ROUNDS
THE BACK SIDE OF THE SYSTEM...IT IS PROJECTED TO BECOME CUT OFF
AND LINGER ACROSS THE WESTERN GREAT LAKES THROUGH EARLY NEXT WEEK.
THAT WOULD LIKELY KEEP RAIN SHOWER CHANCES ACROSS OUR AREA FOR
MUCH OF THAT TIME...AS THE COLD POOL PROVIDES FAVORABLE LAPSE
RATES FOR UPDRAFTS. SO A CHANGE FROM HEAT AND HUMIDITY TO CLOUDY
AND COOLER APPEARS IN THE OFFING.

SHIMON
&&

.AVIATION...
ISSUED 1201 PM CDT MON JUN 24 2013

DIFFICULT TO DELINEATE DETAILS IN THIS AFTERNOONS FORECAST. LOTS
OF PLAYERS IN THE GAME THIS TIME AROUND. SHORTWAVE CROSSING IOWA
IS CURRENTLY PRODUCING STRONG TO SEVERE CONVECTION. AS THE FORCING
PUSHES EAST IT WILL INTERACT WITH RESIDUAL BOUNDARIES ACROSS
ILLINOIS FROM LAST NIGHTS DOWNPOURS. ABUNDANT MOISTURE EVIDENT
WITH 2+ STANDARD DEVIATION PRECIP WATER VALUES IN PLACE. HOWEVER...MODELS
ARE FORECASTING SOME WARMING AT MID-LEVELS WHICH MAY LIMIT COVERAGE
OF CONVECTION BY THE TIME IT REACHES CENTRAL ILLINOIS TAF SITES.
FOR NOW WILL ASSUME THAT COLD POOL BEHIND INCOMING CONVECTION WILL
BE SUFFICIENT TO COMPENSATE FOR ANY FORECASTED WARMING AND WILL
HIT CONVECTION HARD...PARTICULARLY IN THE WESTERN TERMINALS LATE
THIS AFTERNOON AND EARLY EVENING.

IN SHORT-TERM...A PACKET OF GRAVITY WAVES IS PUSHING SOUTH THROUGH
CENTRAL ILLINOIS AT THIS TIME ENABLING SOME LOW CLOUDS TO BRIEFLY
IMPACT TERMINALS AND PRODUCING SOME WIND SHIFTS. WILL INCLUDE AS
MUCH DETAIL AS POSSIBLE...BUT SOME GENERALIZATIONS WILL BE NECESSARY.

BARKER
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031.

&&
Hazardous weather outlook, Jun 24, 3:15 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
315 PM CDT MON JUN 24 2013

ILZ036-040-041-047-049-050-251100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON INTO THIS EVENING. A FEW OF THE
STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG
WITH TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER
HOUR WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT
CLOUD TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS
INTO THIS EVENING.

FLOODING ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL
CONTINUE AT LEAST THROUGH THE END OF THE WEEK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

ILZ037-038-042>046-048-051>057-061>063-251100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR-
LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-TAZEWELL-
VERMILION-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO TUESDAY
EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND
LARGE HAIL.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

ILZ027>031-251100-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
315 PM CDT MON JUN 24 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

ALTHOUGH SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDDLE AFTERNOON...
NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON. A FEW OF THE STORMS MAY
BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

ILZ071-072-251100-
CLAY-RICHLAND-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

FLOODING WILL OCCUR ALONG THE LITTLE WABASH RIVER FOR THE NEXT FEW
DAYS.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN INTO EARLY THIS
EVENING. THE THREAT OF ORGANIZED SEVERE STORMS IS LOW...HOWEVER
SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING. HEAVY RAINFALL HAS OCCURRED OVER PARTS OF
SOUTHEAST ILLINOIS OVER THE PAST SEVERAL DAYS...SO ANY ADDITIONAL
THUNDERSTORM ACTIVITY WILL INCREASE THE FLOOD AND FLASH FLOOD
THREAT IN THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND TUESDAY
EVENING SOME OF THE STORMS MAY HAVE DAMAGING WINDS AND LARGE HAIL.
A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST AND SHOULD
BRING ANOTHER CHANCE OF THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ073-251100-
LAWRENCE-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN...MAINLY THIS
AFTERNOON AND EARLY THIS EVENING. THE THREAT OF ORGANIZED SEVERE
STORMS IS LOW...HOWEVER SOME OF THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...TORRENTIAL
RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND CONTINUING THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ066>068-251100-
CRAWFORD-EFFINGHAM-JASPER-
315 PM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

NUMEROUS STORMS DEVELOPING OVER IOWA AND NORTHERN MISSOURI WILL
PUSH INTO ILLINOIS LATER THIS AFTERNOON AND EVENING. A FEW OF THE STORMS
MAY BE CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...ALONG WITH
TORRENTIAL RAINFALL...WITH RAINFALL RATES UP TO 2 INCHES PER HOUR
WITH SOME OF THE MORE INTENSE STORMS. IN ADDITION...FREQUENT CLOUD
TO GROUND LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY INTO
TUESDAY EVENING...HOWEVER...IT APPEARS THE BETTER THREAT FOR MORE
ORGANIZED THUNDERSTORM ACTIVITY WILL BE JUST NORTH OF OUR AREA.

A STRONG COLD FRONT IS SLATED TO MOVE INTO THE REGION LATER ON
THURSDAY WITH ANOTHER THREAT FOR THUNDERSTORMS STARTING WEDNESDAY
AFTERNOON AND THURSDAY.

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER DOWNSTREAM OF
PEORIA FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.
CURRENT INDICATIONS SUGGEST THE TIME FRAME FOR ACTIVATION WILL BE
FROM 3 PM UNTIL 9 PM.

BARKER

In the hours before

Local storm report, Jun 24, 11:14 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
06/24/2013  M5.50 INCH       STARK              IL   CO-OP OBSERVER

            OVERNIGHT RAINFALL. MEASURED AT FARM FIELD NEAR TOULON
            FROM YATES CITY COOP.

&&

25
Local storm report, Jun 24, 11:44 AM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1144 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 AM     HEAVY RAIN       6 NNW PEORIA            40.83N 89.65W
06/24/2013  M3.50 INCH       PEORIA             IL   TRAINED SPOTTER

            RAIN TOTAL FROM 2 AM TO 7 AM.

0403 AM     HAIL             6 NNW PEORIA            40.83N 89.65W
06/24/2013  M0.75 INCH       PEORIA             IL   TRAINED SPOTTER

            HAIL LASTED FOR ABOUT 10 MINUTES...DAMAGING PLANTS. TIME
            ESTIMATED.

0403 AM     TSTM WND DMG     6 NNW PEORIA            40.83N 89.65W
06/24/2013                   PEORIA             IL   TRAINED SPOTTER

            LARGE TREE UPROOTED. TIME ESTIMATED.

0500 AM     HEAVY RAIN       WATSON                  39.03N 88.57W
06/24/2013  M2.13 INCH       EFFINGHAM          IL   MESONET

            24 HOUR TOTAL. SWOP REPORT.

0509 AM     HEAVY RAIN       7 NW PEORIA             40.82N 89.70W
06/24/2013  M3.24 INCH       PEORIA             IL   NWS EMPLOYEE

            SINCE 2 AM. CORRECTED LOCATION.

0522 AM     HEAVY RAIN       GERMANTOWN HILLS        40.77N 89.47W
06/24/2013  M2.44 INCH       WOODFORD           IL   CO-OP OBSERVER

            TWO HOUR TOTAL

0600 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
06/24/2013  M4.36 INCH       STARK              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0600 AM     FLASH FLOOD      3 W ROANOKE             40.80N 89.26W
06/24/2013                   WOODFORD           IL   EMERGENCY MNGR

            SEVERAL RURAL ROADS IN THE WESTERN PART OF WOODFORD
            COUNTY ARE CLOSED DUE TO HIGH WATER

0600 AM     HEAVY RAIN       GERMANTOWN HILLS        40.77N 89.47W
06/24/2013  M4.24 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL. 3.42 SINCE 315 AM.

0600 AM     HEAVY RAIN       FLORA                   38.67N 88.48W
06/24/2013  M4.45 INCH       CLAY               IL   CO-OP OBSERVER

            24 HOUR TOTAL

0629 AM     HEAVY RAIN       1 S MOSSVILLE           40.80N 89.57W
06/24/2013  M4.60 INCH       PEORIA             IL   MESONET

            SINCE MIDNIGHT. SWOP REPORT.

0629 AM     FLASH FLOOD      1 S MOSSVILLE           40.80N 89.57W
06/24/2013                   PEORIA             IL   MESONET

            ENTRANCE TO BROOKVIEW SUBDIVISION UNDER WATER AND
            IMPASSABLE. SWOP REPORT.

0700 AM     HEAVY RAIN       ROANOKE                 40.80N 89.20W
06/24/2013  M2.40 INCH       WOODFORD           IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       BRADFORD                41.18N 89.66W
06/24/2013  M2.23 INCH       STARK              IL   COCORAHS

            OVERNIGHT TOTAL

0700 AM     HEAVY RAIN       2 SW CAMP GROVE         41.06N 89.66W
06/24/2013  M2.65 INCH       STARK              IL   CO-OP OBSERVER

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       7 NW PEORIA             40.82N 89.70W
06/24/2013  M4.14 INCH       PEORIA             IL   NWS EMPLOYEE

            OVERNIGHT TOTAL

0700 AM     HEAVY RAIN       3 NE DUNLAP             40.89N 89.64W
06/24/2013  M5.10 INCH       PEORIA             IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       1 NW GERMANTOWN HILLS   40.78N 89.48W
06/24/2013  M5.15 INCH       WOODFORD           IL   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 NW PEORIA             40.80N 89.68W
06/24/2013  M3.03 INCH       PEORIA             IL   CO-OP OBSERVER

            24 HOUR TOTAL

0710 AM     FLASH FLOOD      5 NE WYOMING            41.12N 89.70W
06/24/2013                   STARK              IL   MESONET

            SEVERAL RURAL ROADS FLOODED WITH RUNOFF FROM FARM FIELDS

0710 AM     HEAVY RAIN       5 NE WYOMING            41.12N 89.70W
06/24/2013  M2.33 INCH       STARK              IL   MESONET

0727 AM     FLASH FLOOD      1 S MOSSVILLE           40.80N 89.57W
06/24/2013                   PEORIA             IL   MESONET

            WATER OVER RT 29. SEVERAL HOUSES AND CARS FLOODED.
            EMERGENCY PERSONNEL RESPONDING TO STRANDED MOTORISTS.

0727 AM     HEAVY RAIN       1 S MOSSVILLE           40.80N 89.57W
06/24/2013  M5.75 INCH       PEORIA             IL   MESONET

            24 HOUR TOTAL. 4.61 OVERNIGHT.

1110 AM     HEAVY RAIN       TOULON                  41.09N 89.86W
06/24/2013  M5.50 INCH       STARK              IL   CO-OP OBSERVER

            OVERNIGHT RAINFALL. MEASURED AT FARM FIELD NEAR TOULON
            FROM YATES CITY COOP.

&&

25
Special weather statement, Jun 24, 3:16 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT MON JUN 24 2013

ILZ047-049-050-242115-
CASS-MORGAN-SCOTT-
316 PM CDT MON JUN 24 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SCOTT AND
SOUTHWESTERN CASS COUNTIES UNTIL 415 PM CDT...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF GRIGGSVILLE...OR 9 MILES
WEST OF WINCHESTER...MOVING NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  EXETER...
  BLUFFS...
  WINCHESTER...
  MEREDOSIA...
  CHAPIN...
  JACKSONVILLE...

OTHER LOCATIONS AFFECTED INCLUDE...OXVILLE...RIGGSTON...MERRITT...
LYNNVILLE...CONCORD AND JACKSONVILLE MUNICIPAL AIRPORT.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3972 9065 3975 9062 3978 9061 3982 9058
      3986 9059 4003 9041 3978 9001 3954 9055
      3957 9059 3964 9062 3970 9065
TIME...MOT...LOC 2016Z 242DEG 31KT 3967 9058

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:49 PM CDTAreal Flood WarningILXClay8 hr
Jun 24, 12:52 AM CDTSpecial Weather StatementILXKnox53 min
Jun 24, 2:06 AM CDTSpecial Weather StatementILXPeoria, Stark54 min
Jun 24, 3:46 AM CDTSpecial Weather StatementILXMarshall, Peoria, Stark, Woodford59 min
Jun 24, 3:50 AM CDTAreal Flood AdvisoryILXMarshall, Peoria, Stark, Woodford6 hr
Jun 24, 3:58 AM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Woodford62 min
Jun 24, 4:11 AM CDTFlash Flood WarningILXMarshall, Peoria, Stark6 hr
Jun 24, 5:03 AM CDTFlash Flood WarningILXPeoria, Woodford5 hr
Jun 24, 5:12 AM CDTFlash Flood WarningILXPeoria, Stark5 hr
Jun 24, 5:28 AM CDTFlash Flood WarningILXMarshall, Peoria, Woodford5 hr
Jun 24, 6:09 AM CDTFlash Flood WarningILXMarshall, Woodford6 hr
Jun 24, 9:51 AM CDTFlash Flood WarningILXPeoria, Stark6 hr
Jun 24, 3:16 PM CDTSpecial Weather StatementILXMorgan, Scott59 min
Jun 24, 3:20 PM CDTFlash Flood WatchILXKnox, Marshall, Peoria, Stark, Woodford4 hr
Jun 24, 3:53 PM CDTSpecial Weather StatementILXCass, Menard67 min
Jun 24, 4:10 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Stark, Tazewell, Woodford65 min
Jun 24, 5:02 PM CDTSevere Thunderstorm WarningILXLogan, Menard43 min
Jun 24, 5:12 PM CDTSevere Thunderstorm WarningILXLogan, Sangamon63 min
Jun 24, 5:32 PM CDTSevere Thunderstorm WarningILXDeWitt, McLean, Macon, Piatt58 min
Jun 24, 6:29 PM CDTSevere Thunderstorm WarningILXChampaign, McLean, Piatt61 min
Jun 24, 6:59 PM CDTSevere Thunderstorm WarningILXVermilion61 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.